Simple jQuery Dropdowns
Please use this identifier to cite or link to this item: http://repository.li.mahidol.ac.th/dspace/handle/123456789/32774
Title: Theory of magnetic field line random walk in noisy reduced magnetohydrodynamic turbulence
Authors: D. Ruffolo
W. H. Matthaeus
Mahidol University
University of Delaware
Keywords: Physics and Astronomy
Issue Date: 1-Jan-2013
Citation: Physics of Plasmas. Vol.20, No.1 (2013)
Abstract: When a magnetic field consists of a mean part and fluctuations, the stochastic wandering of its field lines is often treated as a diffusive process. Under suitable conditions, a stable value is found for the mean square transverse displacement per unit parallel displacement relative to the mean field. Here, we compute the associated field line diffusion coefficient for a highly anisotropic "noisy" reduced magnetohydrodynamic model of the magnetic field, which is useful in describing low frequency turbulence in the presence of a strong applied DC mean magnetic field, as may be found, for example, in the solar corona, or in certain laboratory devices. Our approach is nonperturbative, based on Corrsin's independence hypothesis, and makes use of recent advances in understanding factors that control decorrelation over a range of parameters described by the Kubo number. Both Bohm and quasilinear regimes are identified. © 2013 American Institute of Physics.
URI: https://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=84873630116&origin=inward
http://repository.li.mahidol.ac.th/dspace/handle/123456789/32774
ISSN: 1070664X
Appears in Collections:Scopus 2011-2015

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.